EconPapers    
Economics at your fingertips  
 

On the Joint Analysis of the Total Discounted Payments to Policyholders and Shareholders: Dividend Barrier Strategy

Eric C.K. Cheung (), Haibo Liu () and Jae-Kyung Woo ()
Additional contact information
Eric C.K. Cheung: Department of Statistics and Actuarial Science, University of Hong Kong, Pokfulam, Hong Kong
Haibo Liu: Department of Statistics and Actuarial Science, University of Iowa, Iowa City, IA 52242, USA
Jae-Kyung Woo: Department of Statistics and Actuarial Science, University of Hong Kong, Pokfulam, Hong Kong

Risks, 2015, vol. 3, issue 4, 1-24

Abstract: In the compound Poisson insurance risk model under a dividend barrier strategy, this paper aims to analyze jointly the aggregate discounted claim amounts until ruin and the total discounted dividends until ruin, which represent the insurer’s payments to its policyholders and shareholders, respectively. To this end, we introduce a Gerber–Shiu-type function, which further incorporates the higher moments of these two quantities. This not only unifies the individual study of various ruin-related quantities, but also allows for new measures concerning covariances to be calculated. The integro-differential equation satisfied by the generalized Gerber–Shiu function and the boundary condition are derived. In particular, when the claim severity is distributed as a combination of exponentials, explicit expressions for this Gerber–Shiu function in some special cases are given. Numerical examples involving the covariances between any two of (i) the aggregate discounted claims until ruin, (ii) the discounted dividend payments until ruin and (iii) the time of ruin are presented along with some interpretations.

Keywords: compound Poisson risk model; dividend barrier strategy; aggregate discounted claims until ruin; discounted dividend payments; joint moments; covariance; Gerber–Shiu function (search for similar items in EconPapers)
JEL-codes: C G0 G1 G2 G3 M2 M4 K2 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
https://www.mdpi.com/2227-9091/3/4/491/pdf (application/pdf)
https://www.mdpi.com/2227-9091/3/4/491/ (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:gam:jrisks:v:3:y:2015:i:4:p:491-514:d:58578

Access Statistics for this article

Risks is currently edited by Prof. Dr. J. David Cummins

More articles in Risks from MDPI, Open Access Journal
Bibliographic data for series maintained by XML Conversion Team ().

 
Page updated 2018-10-02
Handle: RePEc:gam:jrisks:v:3:y:2015:i:4:p:491-514:d:58578